Disney Information Station Logo

Go Back   The DIS Discussion Forums - DISboards.com > Just for Fun > W.I.S.H
Find Hotel Specials & DIScounts
 
facebooktwitterpinterestgoogle plusyoutubeDIS UpdatesDIS email updates
Register Chat FAQ Tickers Search Today's Posts Mark Forums Read





Reply
 
Thread Tools Rate Thread Display Modes
Old 06-21-2013, 09:41 AM   #1
gilby
DIS Veteran
 
gilby's Avatar
 
Join Date: Mar 2004
Location: Minnesota
Posts: 904

Decreased Estrogen

I am in my late 40's and I have noticed this last year, loosing weight is more difficult. I have talked to my DR. and she has said its due to the slowing of estrogen. Anyone taking a natural supplement to help increase estrogen?
__________________
1999 Disneyworld
2004 Disneyworld
2007 All-Star Movies
2008 Pop-Century
2010 Pop-century
2011 Pop-Century
2012 POR
2013 POR
2014 pop century
2014 Pop century
gilby is offline   Reply With Quote
Old 06-22-2013, 09:09 PM   #2
Hisgirl
DIS Veteran
 
Hisgirl's Avatar
 
Join Date: Apr 2011
Location: Georgia USA
Posts: 518

Hi Gilby!

That loss of estrogen can sure mess with all different parts of our bodies, that's for sure! I was 46 when I began to wonder why my wrist joints were achy, and what is that achy pain in my eye, and why did I suddenly put on 18 pounds in 6 months when I was a size 4 to begin with.

After chasing symptoms and going from doctor to doctor, someone finally checked my hormones. She said, "You numbers indicate you are 'POST menopause" My periods had suddenly stopped and I also went 21 nights laying wide awake.

All night.

That'll get your attention. So, yes, I took plant based estrogen...and progesterone. I used the under the tongue pill and took them for 3 years. I slept like a baby, all the sore joints stopped, the dry eyes (and other dry parts)...it all went away.

BUT....

My normally sized B ****ies grew into size D melons! Was my husband happy? You betcha! But gracious, I had this four inch 'line' I had to worry about with every shirt I put on, and people stared. I had BIG OL' DINNERS. I was worried so I eventually stopped taking them and so far the symptoms have stayed away. That was 3 years ago and I'm pretty much ok, except for that pesky ten pounds.

If you do take them, make sure you use the bio-identcal kind and don't use the cream. It can store up in your fat cells. All the best to you!
__________________
First time: 1972 Age 11 1980, 1983, 1985, 1987, 1988, 1992, 1993, 1995, 1996, 1997, 2002, 2006 AKL, 2011 AKL, 2013, 2013 GF, 2014 WL, BLT,BCV, 2014 FW, 2014 AKL (Kidani Villas)
Hisgirl is offline   Reply With Quote
|
The DIS
Register to remove

Join Date: 1997
Location: Orlando, FL
Posts: 1,000,000
Old 06-24-2013, 02:42 PM   #3
FLCyndi
Mouseketeer
 
FLCyndi's Avatar
 
Join Date: Dec 2009
Location: Panhandle, FL
Posts: 355

I use the cream. What are the pills you put under your tongue?
FLCyndi is offline   Reply With Quote
Old 06-27-2013, 05:32 AM   #4
njcarita
BL II - Red Team
If a cow laughed, would milk come out her nose?
the name DANNY TERRIO pooped into my head
I swear I am full of useless information...
 
njcarita's Avatar
 
Join Date: Jul 2003
Posts: 2,051

just make sure to okay with your doctor.............. i am not allowed to take ANY hormones supplemenents....... due to heart risks......... my good friend was taken off them due to cancer............. so just make sure your doc knows your family history and your medical history well
__________________
POR 10/10, P0P 11/08 ,POP /Bahama Bay Resort 12/06-1/07, all star movies 11/05 , pop 12/04 , cbr 2/04 ,dolphin 4/03, all star music 11/02 & 9/98, off site on honeymoon 7/88

before 1988 didn't keep track- must have been over 20 times to disney- went every year with family

Here we go again!!!!
starting weight
Jan 1 2013 194.8lbs Height 5'9" BMI 28.8

Jan 1 2014 187.4 BMI 27.7Goal 150[/COLOR][/FONT]
njcarita is offline   Reply With Quote
Old 06-27-2013, 10:47 AM   #5
coastgirl
DIS Veteran
 
Join Date: Apr 2006
Posts: 2,243

Useful discussion for me, thank you. I am losing weight at about half the rate I did 7 years ago. I also am about to see my doc for what I feared was the start of arthritis. I know HRT is a dirty word for many docs, but I think we need to balance risks with individual profile. If I can't exercise, given my family history, I am at a much greater risk for diabetes than I am for cancer.
__________________
JoAnne in NS
with dh, ds 12, and dd 10

1st trip May/June 06
Jan/Feb 07, same crew at CBR. DCL Magic Eastern Dec 07 CSR Sept 2009
Universal/WWoHP in Sunset Lakes villa Feb 2010 Same again Aug 2013 in Emerald Island villa

PTR/TR Without the Mouse Round 2
TR: First visit to Universal/SeaWorld Feb 2011
coastgirl is offline   Reply With Quote
Old 06-27-2013, 12:10 PM   #6
Hisgirl
DIS Veteran
 
Hisgirl's Avatar
 
Join Date: Apr 2011
Location: Georgia USA
Posts: 518

Speaking to your doctor about this is IMPERATIVE as hormones are serious business and should NOT be taken unless you have a prescription! I am 100% against using over the counter hormones creams. There is one being sold by a famous multi level marketing and I follow the trail all the way back to the manufacturer to try to discover the exact ingredients and how much hormone was actually in the cream. It was not available and that sent up huge red flags!

You just can't mess with hormones without education. I think a middle aged female gyno would be great to walk you through this phase. I found a very sympathetic male gyno and he used a compounding company out of Denver. They are very careful and only use natural plant based hormones...from the Yam plant etc. Synthetic hormones just don't line up chemically with our bodies and can cause issues.

Be careful with creams. I read of a doctor who was happily prescribing progesterone cream until he tested one patient and her level was 5000% over what it should have been. The progesterone was getting stored in her fat cells by the rubbing into the skin. The under the tongue melts and gets into the blood streams quickly.

Again, talk to your doctor. There can be risk, although the actual number of women who had problems was apparently very low compared to the other controlled group. My endo doctor said he feels they are safe for about 5 years. I only took them because I stopped falling asleep. Like STOPPED completely. I had to choose what I was willing to risk in order to get my sanity back.

Menopause can be really tough. I haven't had a period in about 4 - 5 years so I'm passed it all. But the bodily changes are tough. Tough. Get as skinny as you can prior to hitting 52-ish, cause man oh man, that weight gain can come on fast!
__________________
First time: 1972 Age 11 1980, 1983, 1985, 1987, 1988, 1992, 1993, 1995, 1996, 1997, 2002, 2006 AKL, 2011 AKL, 2013, 2013 GF, 2014 WL, BLT,BCV, 2014 FW, 2014 AKL (Kidani Villas)
Hisgirl is offline   Reply With Quote
Reply



Thread Tools
Display Modes Rate This Thread
Rate This Thread:

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

facebooktwitterpinterestgoogle plusyoutubeDIS Updates
GET OUR DIS UPDATES DELIVERED BY EMAIL



All times are GMT -5. The time now is 07:11 PM.

Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.

Copyright © 1997-2014, Werner Technologies, LLC. All Rights Reserved.